Oklahoma, 2007

Hail and Damaging Winds in Oklahoma, September 27, 2007

September 27, 2007 · NWS TSA · 5 events in 2 counties and zones

Isolated severe thunderstorms occurred during the afternoon in far southeast Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated severe thunderstorms occurred during the afternoon in far southeast Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 27, 9:20 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 27, 9:20 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1020 AM CDT THU SEP 27 2007

.DISCUSSION...
THE MORNING FOG IS FINALLY STARTED TO LIFT. ENOUGH REMAINS THAT
UPDATED TO KEEP A MENTION FOR THE REST OF THE MORNING IN PLACES.
SHOULD SEE PLENTY OF SUN THIS AFTERNOON WHICH WILL ALLOW IT TO
WARM TO NEAR THE FORECAST HIGHS.  WILL UPDATE AGAIN AROUND NOON.
AT THAT TIME WILL ALSO UPDATE THE HWO TO GET RID OF THE FOG
AS WELL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....14
Hazardous weather outlook, Sep 27, 10:50 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT THU SEP 27 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1150 AM CDT THU SEP 27 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL BRING DRY AND WARM WEATHER TO THE AREA
FRIDAY AND SATURDAY.  A COLD FRONT WILL TRY TO MOVE INTO THE
AREA SUNDAY BRINGING A CHANCE OF THUNDERSTORMS.  THUNDERSTORMS
WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY WITH AS ANOTHER
FRONT TRIES TO MOVE INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 27, 1:16 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU SEP 27 2007

OKZ049-053-271945-
CHOCTAW OK-PUSHMATAHA OK-
216 PM CDT THU SEP 27 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 216 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SOBOL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SWINK...SOBOL AND CORINNE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3399 9523 3425 9535 3432 9516 3424 9510
      3422 9512 3416 9513 3415 9514 3402 9515
TIME...MOT...LOC 1916Z 335DEG 9KT 3420 9521

The radar

The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Pushmataha

When
September 27, 1:26 PM CST
Where
Pushmataha County, 1 mi N of Sobol
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
34.164, -95.220

Thunderstorm Wind, Pushmataha

When
September 27, 1:28 PM CST
Where
Pushmataha County, 1 mi N of Sobol
Measured
57 kt (66 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.164, -95.220

Hail, Pushmataha

When
September 27, 1:40 PM CST
Where
Pushmataha County, 2 mi WSW of Sobol
Measured
0.88 in hail
Reported by
Public
Coordinates
34.139, -95.252

Thunderstorm Wind, Choctaw

When
September 27, 2:30 PM CST
Where
Choctaw County, 2 mi SW of Apple
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.110, -95.445

Thunderstorm winds estimated at 70 miles an hour blew down trees. One tree blocked a road.

Hail, Choctaw

When
September 27, 2:32 PM CST
Where
Choctaw County, Messer
Measured
0.88 in hail
Reported by
Public
Coordinates
34.080, -95.480

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59239, 59240, 59241, 59242, 59243.